View RSS Feed

hevbo

Coming to terms with a life long medical condition which at times feels rather disabling

Rate this Entry
  
I was diagnosed with Hypothyroidism 16 months ago, since then my journey has been one of ups and downs. Having not been to the GP for years in the last couple of years I feel I have not been away.
It all started with a crazy menopause and finding out I was severely anaemic. As part of the ongoing investigations of my anaemia I found out that I had subclinical hypothyroidism. Starting on 50mcg Levothyroxine in April 2011 certainly seemed to help and sort out the menopause. My anaemia is sorted.
However having had a good few months since February 2012 things have been going down hill again. My thyroid function has seemingly plummeted, I have had my does of Levothroxine increased twice and I am currently on 100mcg of Levothroxine and am due another check at the end of the month when I would not be surprised if the does is again increased. I am also constantly tired and feel drained, in addition I have been experiencing a range of joint and muscle aches and pains which I need to take mild analgesia for and periodically very tired eyes.
I do live a very full life and have a busy working life in the health service. My current dilema is whether to speak to my boss and occupational health department about how I am coping to get some support from the disability at work act.

Submit "Coming to terms with a life long medical condition which at times feels rather disabling" to Digg Submit "Coming to terms with a life long medical condition which at times feels rather disabling" to del.icio.us Submit "Coming to terms with a life long medical condition which at times feels rather disabling" to StumbleUpon Submit "Coming to terms with a life long medical condition which at times feels rather disabling" to Google Submit "Coming to terms with a life long medical condition which at times feels rather disabling" to Facebook

Tags: None Add / Edit Tags
Categories
Thyroid

Comments

  1. janie's Avatar
    Hi
    My story is very similar to yours, I too hate going to the G.P s, but I havenít been away from the surgery since February this year. The muscle ache, tired and feeling drained is normally when my levothroxine dose is too low and I too also work for the health service, so understand your dilemma. Have a word with your boss and if you get no joy, which I didnít, speak to occupational health department thatís what they are there for! explain all the problems you are having. I was struggling with working three nights together and the quick turnover of shifts, it was leaving me totally wiped out, my body donít come round from nights to days as quick as it use too anymore, so last week I made an appointment with the occupational health department, after speaking to occy health nurse she told me about the disability at work act. I didnít think I was disabled but apparently I am!! The department I work on must cater for my needs now, so I can continue my working life, they havenít to give me no more than two nights shifts together and rest periods in between my shifts. Its early days for me, but I too tried to soldier on, until it started to affect my health, hope my journey has helped. Good Luck
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 12:47 AM.